Alert archive / New York / Coastal Flood Statements in 2016
Coastal Flood Statement 31, NWS New York, NY
NWS New York, NY issued this coastal flood statement at Oct 19, 2016, 3:46 AM EDT for Nassau County, New York. It took effect at Oct 19, 2016, 10:00 AM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Oct 19, 2016, 3:46 AM EDT (07:46 UTC)
- In effect from
- Oct 19, 2016, 10:00 AM EDT
- Expired
- Oct 19, 2016, 2:00 PM EDT
- In force
- 4 hr
- Issued by
- NWS New York, NY
County Nassau County, NY
The radar
The Brookhaven radar (KOKX), 62 km from the middle of the area, began a volume at 07:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 7.8 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1202 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 273 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
399 WHUS41 KOKX 190746 CFWOKX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 346 AM EDT WED OCT 19 2016 ...LOCALIZED MINOR COASTAL FLOODING DURING THE LATE MORNING HIGH TIDE CYCLE... NYZ179-191800- /O.NEW.KOKX.CF.S.0031.161019T1400Z-161019T1800Z/ SOUTHERN NASSAU- 346 AM EDT WED OCT 19 2016 * LOCATIONS...THE SOUTH SHORE OF NASSAU COUNTY. * TIDAL DEPARTURES...BETWEEN 1/2 TO 1 1/2 FT ABOVE ASTRONOMICAL TIDE LEVELS. * TIMING...AROUND THE TIME OF HIGH TIDE...BETWEEN 10 AM AND 2 PM. * IMPACTS...BRIEF MINOR FLOODING OF THE MOST VULNERABLE SHORE ROADS AND/OR ADJACENT PROPERTIES. $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this coastal flood statement went out at Oct 19, 1:46 AM EDT, 2 hours earlier.
Area forecast discussion, Oct 19, 1:46 AM EDT, 2 hours before
Area Forecast Discussion
National Weather Service New York NY
146 AM EDT Wed Oct 19 2016
.SYNOPSIS...
A weak and dry cold front pushes south through the region
Wednesday afternoon - still record warmth for Wednesday. A warm
front moves back north on Thursday. A cold front and associated
wave of low pressure moves through Friday with rain likely. Cool
high pressure returns for the weekend.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
SCT-BKN clouds spread over the region overnight reaching NYC
after midnight. Pockets of stratus will also simultaneously
develop across the entire area. In addition to the clouds, winds
in the boundary layer increase in advance of the front. Thus, have
removed fog from the overnight forecast.
Temps bottom out in the lower to mid 60s - above the normal high !
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM THURSDAY/...
A "Cold" Front passes through around mid day from NW to SE on
Wednesday. Skies start mostly cloudy...but scatter from NW to SE
in the afternoon. We could have a sprinkle in the morning...but
not forecasting any measurable PCPN as all NWP indicates a dry
FROPA.
Temps are forecast to reach levels similar to those of today with
the SW flow ahead of the front despite the cloud cover. Records
should once again be broken (see climate section below).
Temps Wednesday night drop to around 60 in the NY Metro...but near
50 well inland...perhaps mid 40s. The "Blend" is slow to respond
to changes in guidance which dropped several degrees with this
cycle.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
Leaned away from GFS, and its weak low pressure depiction over the
Atlantic.
Vigorous upper trough approaches the area Thursday and Thursday
night. Ample lift ahead of the trough/cold front, with plenty of
moisture noted for showers increasing in coverage from the west. In
addition, moisture associated with tropical low over the Atlantic
will advect northward. Area should see impacts from the offshore
low, and front/upper trough by Friday, with highest probabilities
for showers occurring during that time.
Prior to that, highest probabilities remain over western or
northwestern sections Thursday into Thursday evening.
Once the entire system pushes away from the area, conditions will
dry out. Upper trough lags as it cuts off, slowly tracking across
the northeast this weekend. A spot shower or two is possible, but
there will likely be too much dry air in northwest downslope flow.
Dry weather persists for the latter portion of the weekend and into
early next week. A backdoor front, associated with additional
shortwave energy aloft, should come through dry Monday.
Warm conditions ahead of the trough/front expected with above normal
temperatures Thursday and Friday. Then, cooler temperatures are
anticipated for the weekend and into early next week as canadian
high pressure builds. In fact, temperatures should average a few
degrees below normal.
Gusty conditions are expected this weekend as sfc low deepens to the
north.
&&
.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
VFR as weak high pressure remains over the terminals. SW winds
continue to subside overnight. Winds will shift to the west then
northwest as a cold front moves through late Wednesday morning
into the afternoon. Wind speeds should remain below 10 kt through
the TAF period.
There is a low potential for IFR cigs to develop over KISP and
KGON, mainly from 06-12Z Wednesday.
.Outlook for 06Z Thursday through Sunday...
.WED night...VFR.
.THU-FRI...MVFR or lower possible in potential showers, especially
Thursday night into Friday.
.SAT...VFR. W Wind G 30 KT.
.SUN...VFR. W Wind G 25 KT.
&&
.MARINE...
A very marginal SCA on the Ocean waters this evening into WED morning
with residual long period SE swell and a SSW flow ahead of an
approaching weak cold front.
Winds will weaken WED morning...and gradually veer to NE in the
AFTN. Thus, ocean seas should gradually subside as well.
Tranquil conditions are expected Thursday. Easterly winds
persist, then turn to the southeast Thursday night as a warm front
moves through.
Winds eventually turn toward the west, and increase Friday
night, continuing through the weekend.
Seas build by late Friday/Friday night and continue through the
weekend in response to the gusty westerly winds.
Eastern waters will observe the higher seas due to fetch.
&&
.HYDROLOGY...
No rainfall through midweek.
Uncertainty with regard to precipitation amounts continues Thursday
through Friday. There is the potential for at least a half inch of
rain, but it could be significantly less.
&&
.CLIMATE...
Record warmth continues on Wednesday.
Wednesday October 19:
Climate Site RECORD NWS Forecast High
Bridgeport 81/1963 79
Central Park 83/1963 83
Islip 74/1998 82
Kennedy 75/1965 80
LaGuardia 80/1945 81
Newark 82/1945 85
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...Small Craft Advisory until 8 AM EDT this morning for ANZ350-
353-355.
&&
SYNOPSIS...Tongue/PW
NEAR TERM...JMC/Tongue
SHORT TERM...Tongue
LONG TERM...PW
AVIATION...JP
MARINE...Tongue/PW
HYDROLOGY...Tongue/PW
CLIMATE...Hazardous weather outlook, Oct 19, 3:24 AM EDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 324 AM EDT WED OCT 19 2016 ANZ330-335-338-340-345-CTZ005>012-NJZ002-004-006-103>108-NYZ067>075- 078>081-176>179-200730- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 324 AM EDT WED OCT 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ350-353-355-200730- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 324 AM EDT WED OCT 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS THE POTENTIAL FOR WESTERLY GALES FROM FRIDAY NIGHT THROUGH SUNDAY AS LOW PRESSURE INTENSIFIES TO THE NORTH OF THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 19, 3:28 PM EDT | Coastal Flood Statement | OKX | Nassau, Westchester | 25 hr |
Nearby
Coastal Flood Statements in New York, 2016Every coastal flood statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.